Alert archive / Iowa / Special Weather Statements in 2013

Special Weather Statement, NWS Omaha, NE

August 1, 2013Montgomery County, Page County, Iowa

NWS Omaha, NE issued this special weather statement at Aug 1, 2013, 10:21 PM CDT for Montgomery County, Page County, Iowa. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2013, 10:21 PM CDT (03:21 UTC)
Expired
Aug 1, 2013, 11:15 PM CDT
In force
54 min
Issued by
NWS Omaha, NE

Counties Montgomery County, IA, Page County, IA

The radar

The Omaha radar (KOAX), 104 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 3.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2013-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 155 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2013-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
155 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
1847 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

927 
WWUS83 KOAX 020321
SPSOAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1021 PM CDT THU AUG 1 2013
 
IAZ079-080-090-091-020415-
FREMONT IA-PAGE IA-MILLS IA-MONTGOMERY IA-
1021 PM CDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FREMONT...PAGE...EASTERN
MILLS AND MONTGOMERY COUNTIES UNTIL 1115 PM CDT...

AN AREA OF STRONG NON THUNDERSTORM WIND GUSTS WERE OCCURRING OVER 
SOUTHWEST IOWA. THE WINDS...GENERALLY FROM THE SOUTH AND 
SOUTHWEST...WERE OCCURRING ALONG WITH SOME LIGHT RAIN. WINDS OF 20 
TO 30 MPH WITH GUSTS TO AROUND 50 MPH ARE POSSIBLE OVER THE NEXT 
HOUR ACROSS THE AREA. 

LOCATIONS IMPACTED INCLUDE... RED 
OAK...CLARINDA...SHENANDOAH...VILLISCA...ESSEX...STANTON... 
FARRAGUT...EMERSON...ELLIOTT...COIN...COLLEGE SPRINGS...HASTINGS... 
SHAMBAUGH...HENDERSON...GRANT...YORKTOWN...IMOGENE...HEPBURN AND 
COBURG.

LAT...LON 4063 9555 4114 9557 4116 9493 4060 9492
TIME...MOT...LOC 0314Z 268DEG 35KT 4104 9537 4063 9535 

$$

BOUSTEAD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:20 PM CDT, 7 hours 1 minute earlier.

Area forecast discussion, Aug 1, 3:20 PM CDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
320 PM CDT THU AUG 1 2013

.DISCUSSION...

ACTIVE WEATHER EXPECTED THIS EVENING AS A MATURE MCS ACROSS
NORTHERN NEBRASKA SHOULD ROLL EAST SOUTHEAST. SEVERE WATCH
REMAINS IN EFFECT FOR NORTHEAST NEBRASKA AND NORTHWEST IOWA...AND
A TORNADO WATCH IN EFFECT FOR MUCH OF NORTH CENTRAL NEBRASKA. HOP
WRF AND RAP SEEM TO HAVE THE BEST HANDLE ON DEVELOPING CONVECTION...
THUS WILL HAVE HIGH POPS THIS EVENING WITH A SEVERE THREAT. HAVE
ISSUED A COUPLE OF SEVERE WARNINGS IN EXTREME NORTHEAST NEBRASKA...
BUT WE HAVEN'T BEEN ABLE TO GET ANY HAIL REPORTS BIGGER THAN
DIME TO NICKEL SIZE. EFFECTIVE SHEAR REMAINS QUITE HIGH AT 50 TO
60 KNOTS...BUT MID LEVEL LAPSE RATES ARE SLIGHTLY MARGINAL. WILL
ALSO CONTINUE TO MONITOR TRENDS AND ISSUE WARNINGS AS NECESSARY
FOR LARGE HAIL AND DAMAGING WINDS WITHIN THE STRONGEST CORES...AND
MAY HAVE TO EVENTUALLY EXTEND THE WATCH FURTHER EAST/SOUTHEAST
TOWARD THE I80 CORRIDOR IN TIME. THE BACK EDGE OF THE PRECIPITATION
WILL PROBABLY STILL BE IN THE AREA FRIDAY MORNING MOVING OUT OF
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THE AFTERNOON MAY BE MOSTLY
DRY...ALTHOUGH THERE DOES APPEAR TO BE ANOTHER WEAK SURGE OF
MOISTURE MOVING SOUTH...WHICH COULD BRING A SLIGHT CHANCE OF
STORMS FRIDAY NIGHT.

BY SATURDAY...HIGH PRESSURE NOSING SOUTH OUT OF THE DAKOTAS SHOULD
KEEP SATURDAY DRY AND SLIGHTLY COOLER. THIS NORTHEASTERLY FLOW
BECOMES EAST SATURDAY NIGHT. AT THE SAME TIME...THERE IS ANOTHER
WAVE MOVING OUT OF THE ROCKIES...SO IT WILL BE A BATTLE OF HOW FAR
EAST THIS SYSTEM CAN GET BY DAYBREAK SUNDAY...VERSUS THE DRY
EASTERLY FLOW WITH HIGH PRESSURE ACROSS THE MID MISSISSIPPI RIVER
VALLEY. CHANCES SHOULD SPREAD ACROSS THE FORECAST AREA SUNDAY
THOUGH...BUT MAY STILL STRUGGLE TO MOVE INTO WESTERN IOWA. WAVE
COULD MOSTLY BE EAST SOUTHEAST OF THE AREA SO SHOULD BE MOSTLY DRY
SUNDAY NIGHT.

FOR THE EXTENDED FORECAST...THE REGION REMAINS IN PESKY NORTHWEST
FLOW. FORECAST CHALLENGES REMAIN TRYING TO TIME WEAK WAVES INTO
THE AREA...THUS OVERALL FORECAST CONFIDENCE REMAINS LOW. TOWARD
THE END OF THE PERIOD...ANOTHER FRONT SETTLING SOUTH COULD BRING
SOME COOLER TEMPS TO THE REGION BY THURSDAY...BUT COULD ALSO SHUNT
ANY PRECIP THREAT OUT OF THE AREA AS WELL.

DEWALD

&&

.AVIATION...18Z TAFS FOR KOFK...KOMA AND KLNK.

SCATTERED TSTMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS THE
REGION...POSSIBLY HITTING TAF SITES LATE THIS AFTERNOON AND INTO
THE EVENING HOURS. CONDITIONS SHOULD REMAIN VFR FOR THE MOST
PART...HOWEVER SOME OF THESE STORMS COULD CONTAIN LARGE HAIL AND
DAMAGING WINDS AND MVFR TO IFR CONDITIONS.

KERN

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
Hazardous weather outlook, Aug 1, 4:21 PM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
421 PM CDT THU AUG 1 2013

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-021130-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
421 PM CDT THU AUG 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND FRIDAY

THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD ACROSS THE
AREA THIS EVENING AND SPREAD SOUTH THROUGH THE OVERNIGHT.
DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY HAZARDS...HOWEVER LOCALLY
HEAVY RAINFALL IS ALSO POSSIBLE.

THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING AND THEN REDEVELOP
AGAIN FRIDAY AFTERNOON. SOME OF THESE STORMS COULD BE SEVERE
FRIDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY

THERE IS A SLIGHT CHANCE OF STORMS ON FRIDAY EVENING IN SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA.

THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA LATE SATURDAY
NIGHT...PERHAPS LINGERING INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED THIS EVENING.

KERN

In the hours before

Local storm report, Aug 1, 8:58 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
858 PM CDT THU AUG 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     LEIGH                   41.70N 97.24W
08/01/2013                   COLFAX             NE   PUBLIC

            SEVERAL POWER POLES DOWN. SIGNIFCANT TREE DAMAGE. TREE
            FELL ONTO HOME THROUGH ROOF. OBTAINED THROUGH SOCIAL
            MEDIA.

&&

VDEWALD
Local storm report, Aug 1, 9:51 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
951 PM CDT THU AUG 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND DMG     SWANTON                 40.38N 97.08W
08/01/2013                   SALINE             NE   EMERGENCY MNGR

            EM REPORTS HALF THE TOWN WITHOUT POWER AND SEVERAL LARGE
            TREES ACROSS STREETS.

&&

BOUSTEAD
Local storm report, Aug 1, 9:52 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
952 PM CDT THU AUG 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HEAVY RAIN       1 E MILLIGAN            40.50N 97.37W
08/01/2013  M3.09 INCH       SALINE             NE   EMERGENCY MNGR

0950 PM     HEAVY RAIN       6 SW WILBER             40.42N 97.04W
08/01/2013  M3.45 INCH       SALINE             NE   EMERGENCY MNGR

0950 PM     HEAVY RAIN       SWANTON                 40.38N 97.08W
08/01/2013  M2.90 INCH       SALINE             NE   EMERGENCY MNGR

&&

VDEWALD
Special weather statement, Aug 1, 10:09 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1009 PM CDT THU AUG 1 2013

NEZ089-092-093-020345-
RICHARDSON NE-GAGE NE-PAWNEE NE-
1009 PM CDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RICHARDSON...SOUTHEASTERN
GAGE AND PAWNEE COUNTIES UNTIL 1045 PM CDT...

AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES
SOUTHWEST OF TECUMSEH TO OKETO...OR ALONG A LINE EXTENDING FROM 19
MILES EAST OF BEATRICE TO 7 MILES NORTH OF MARYSVILLE...AND MOVING
EAST AT 30 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PAWNEE CITY...HUMBOLDT...TABLE ROCK...DU BOIS...BARNESTON...
BURCHARD...LEWISTON...LIBERTY AND STEINAUER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
FRIDAY MORNING FOR CENTRAL NEBRASKA.

LAT...LON 4026 9646 4026 9586 4000 9594 4000 9662
TIME...MOT...LOC 0305Z 285DEG 24KT 4023 9639 3994 9660

BOUSTEAD
Local storm report, Aug 1, 10:10 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1010 PM CDT THU AUG 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     NON-TSTM WND GST RED OAK                 41.01N 95.22W
08/01/2013  M67 MPH          MONTGOMERY         IA   AWOS

&&

BOUSTEAD
Special weather statement, Aug 1, 10:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1021 PM CDT THU AUG 1 2013

IAZ079-080-090-091-020415-
FREMONT IA-PAGE IA-MILLS IA-MONTGOMERY IA-
1021 PM CDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FREMONT...PAGE...EASTERN
MILLS AND MONTGOMERY COUNTIES UNTIL 1115 PM CDT...

AN AREA OF STRONG NON THUNDERSTORM WIND GUSTS WERE OCCURRING OVER
SOUTHWEST IOWA. THE WINDS...GENERALLY FROM THE SOUTH AND
SOUTHWEST...WERE OCCURRING ALONG WITH SOME LIGHT RAIN. WINDS OF 20
TO 30 MPH WITH GUSTS TO AROUND 50 MPH ARE POSSIBLE OVER THE NEXT
HOUR ACROSS THE AREA.

LOCATIONS IMPACTED INCLUDE... RED
OAK...CLARINDA...SHENANDOAH...VILLISCA...ESSEX...STANTON...
FARRAGUT...EMERSON...ELLIOTT...COIN...COLLEGE SPRINGS...HASTINGS...
SHAMBAUGH...HENDERSON...GRANT...YORKTOWN...IMOGENE...HEPBURN AND
COBURG.

LAT...LON 4063 9555 4114 9557 4116 9493 4060 9492
TIME...MOT...LOC 0314Z 268DEG 35KT 4104 9537 4063 9535

BOUSTEAD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:15 PM CDTSpecial Weather StatementOAXDouglas, Sarpy45 min
Aug 1, 7:43 PM CDTSpecial Weather StatementOAXCass47 min
Aug 1, 8:04 PM CDTSpecial Weather StatementOAXLancaster41 min
Aug 1, 8:13 PM CDTSpecial Weather StatementOAXSaline47 min
Aug 1, 8:44 PM CDTSpecial Weather StatementOAXJohnson31 min
Aug 1, 8:57 PM CDTSpecial Weather StatementOAXGage, Jefferson33 min
Aug 1, 9:16 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson29 min
Aug 1, 10:09 PM CDTSpecial Weather StatementOAXPawnee36 min

Nearby

Special Weather Statements in Iowa, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.